Nevada, 2005Heavy Snow in Nevada, November 29, 2005
November 29, 2005 · NWS LKN · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Nov 29, 6:00 AM PST, 4 hours earlier.
Area forecast discussion, Nov 29, 6:00 AM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
600 AM PST TUE NOV 29 2005
.SYNOPSIS...SNOW SHOWERS WILL BE TAPERING OFF ACROSS NORTHERN NEVADA
BEGINNING THIS MORNING. AS SHOWERS CONTINUE ACROSS CENTRAL NEVADA...
EXPECT MAINLY DAYTIME RAIN SHOWERS BELOW 5500 FEET AND SNOW SHOWERS
ABOVE 5500 FEET. NEVADA WILL GET A BREAK FROM PRECIPITATION ON
WEDNESDAY...WITH SEVERAL WEATHER DISTURBANCES MOVING ACROSS THE
REGION LATER IN THE WEEK. &&
.SHORT TERM...GFS MODEL SHOWING A SPLIT UPPER LEVEL JET OVER THE
PACIFIC NORTHWEST...WITH THE STRONGER BRANCH OVER OREGON...AND THE
WEAKER BRANCH PUSHING THROUGH NORTHERN CALIFORNIA...INTO NEVADA
TODAY. SNOW WILL GRADUALLY DIMINISH ACROSS THE NORTH THROUGHOUT THIS
MORNING AND AFTERNOON. LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE
OVER MUCH OF CENTRAL NEVADA TODAY...WITH THE RUBY MOUNTAINS LIKELY
TO SEE MODERATE TO HEAVY SNOW WELL INTO TONIGHT...AND TOTAL STORM
SNOW ACCUMULATIONS OF ONE AND A HALF TO TWO FEET POSSIBLE. SOME LOWER
ELEVATION AREAS SUCH AS KWMC HAVE ALREADY HAD SNOW CHANGE OVER TO
RAIN. COOL AIR MOVING IN LATER TODAY MAY HELP RAIN OCCASIONALLY
CHANGE BACK TO SNOW HOWEVER. WITH MANY VALLEYS RECEIVING 4 TO 8
INCHES OF SNOW BY EARLY MORNING...ALBEDOS TODAY WILL BE LOW. COMBINE
THIS WILL COOL AIR ADVECTION AND SURFACES WILL NOT BE ABLE TO WARM
MUCH. SO...NOT EXPECTING TEMPERATURES TO CLIMB ABOVE MID-THIRTIES
OVER MUCH OF CWA. THIS MAY DELAY TIMING OF SNOW TURNING TO RAIN OVER
LOWER ELEVATION AREAS UNTIL THIS AFTERNOON. ANY LINGERING RAIN
SHOWERS WILL TURN BACK TO SNOW THIS EVENING. THE TWO BRANCHES OF THE
JET COMBINE OVER NORTHERN NEVADA TONIGHT WITH THE JET GRADUALLY
MOVING EAST. ON WEDNESDAY WEAK RIDGING WILL RESULT IN A BRIEF DRY
PERIOD OVER THE GREAT BASIN...AHEAD OF THE NEXT SYSTEM WHICH WILL
MOVE THROUGH WEDNESDAY NIGHT INTO THURSDAY...BRINGING MORE MOISTURE
TO MAINLY NORTHERN NEVADA. ROOD
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. NORTHERN NEVADA WILL BE
SUBJECTED TO CONTINUED NW FLOW ALOFT OVER COURSE OF EXTENDED
FORECAST. VERY COLD AND UNSETTLED PATTERN WILL BE DIFFICULT TO TIME
WITH FREQUENT SHORTWAVES MOVE THROUGH THE STATE WITH 2 OR 3 PERIOD
BREAKS BETWEEN. TROUGH SHOWING INDICATIONS OF SHIFTING EAST ON
MONDAY...HOWEVER PACIFIC MOISTURE IS PROGGED TO MOVE OVER THE NORTH.
DID NOT CHANGE MUCH TO POPS OVER FORECAST BUT DID ADD POPS FOR
MONDAY. LJW
.AVIATION...IFR CONDITIONS WILL HOLD ACROSS EASTERN PORTION OF THE
FORECAST AREA THROUGH AFTERNOON. SHOULD SEE IMPROVING CONDITIONS IN
MORNING HOURS WEST OF KBAM.
&&
.LKN WATCHES/WARNINGS/ADVISORIES
...HEAVY SNOW WARNING FOR NVZ031-032-034-035-036-037 TO 6AM.
SNOW ADVISORY FOR NVZ013-033 TO 4 PM.
&&
Hazardous weather outlook, Nov 29, 5:41 AM PST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
541 AM PST TUE NOV 29 2005
NVZ013-030>037-300000-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
541 AM PST TUE NOV 29 2005
THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM MOVING SLOWLY THROUGH NORTHERN AND CENTRAL NEVADA WILL
BRING ADDITIONAL SNOWFALL TO THE REGION TODAY AND TONIGHT. SNOW WILL
BE DIMINISHING AND CHANGING OVER TO RAIN ACROSS HUMBOLDT COUNTY THIS
MORNING...ALTHOUGH THE SANTA ROSA MOUNTAIN RANGE COULD PICK UP A FEW
MORE INCHES OF SNOW. SNOW WILL TAPER OFF BY LATE AFTERNOON
ELSEWHERE...HOWEVER WILL CONTINUE ACROSS WHITE PINE COUNTY OVERNIGHT.
HEAVY SNOW WARNINGS REMAIN IN EFFECT THROUGH TODAY FOR MOST OF ELKO
COUNTY AND WHITE PINE COUNTY. SNOW ADVISORIES REMAIN IN EFFECT
THROUGH TODAY FOR EXTREME EASTERN ELKO COUNTY AND THE NORTHERN
PORTION OF NORTHERN NYE COUNTY. FOR MORE DETAILS SEE PRODUCT WWUS45
KLKN OR RNOWSWLKN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE UNSETTLED PATTERN WILL CONTINUE THROUGH THE WEEK...ALLOWING FOR
INTERMITTENT PERIODS OF INCLEMENT WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.
WHITWORTH
Heavy Snow, Ruby Mountains/E Humboldt Range
- When
- November 29, 10:00 AM PST to 6:00 PM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
Snotels reported 10 to 15 inches of new snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, November 29, 20051 death · 1 event
- Flash Flooding and Flooding in West Virginia, November 29, 2005$300,000 · 50 kt wind · 5 events
- Flash Flood in Virginia, November 29, 2005$325,000 · 1 event
- Flash Flood and Damaging Winds in Maryland, November 29, 2005$250,000 · 65 kt wind · 3 events
- Strong Wind in New York, November 29, 2005$90,000 · 50 kt wind · 18 events
- Strong Wind in New Jersey, November 29, 2005$75,000 · 1 event
- Flooding in West Virginia, November 29, 2005$50,000 · 6 events
- Strong Wind in Pennsylvania, November 29, 2005$40,000 · 50 kt wind · 8 events
- Flood in Pennsylvania, November 29, 2005$50,000 · 1 event
- Flooding and Damaging Wind in Virginia, November 29, 2005$20,000 · 50 kt wind · 11 events
- Damaging Wind in Florida, November 29, 2005$20,000 · 1 event
- Flash Flood in New York, November 29, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481489.